EconPapers    
Economics at your fingertips  
 

Two-stage auction and subscription pricing for awarding monopoly franchises

Hung-po Chao ()

Journal of Regulatory Economics, 2015, vol. 47, issue 3, 219-238

Abstract: This paper examines an efficient market organization for awarding monopoly franchises to assure investment efficiency and revenue sufficiency under conditions of increasing returns. A two-stage auction design achieves ex ante and ex post efficiency by ensuring that the firm with the best technology will be selected, and after winning, the firm will operate at the least cost and price at the marginal cost. Priority-differentiated subscription service fosters self-revelation of demand functions and facilitates fixed cost recovery. With known demand functions, a linear subscription price schedule based on the beneficiary-pay principle achieves efficient fixed cost recovery. With unknown demand functions, a two-part subscription price menu based on nonlinear Ramsey pricing attains an incentive-compatible, second-best result. Copyright Springer Science+Business Media New York 2015

Keywords: Franchise bidding; Multi-dimensional auction; Two-stage auction; Subscription pricing; Increasing returns; Fixed cost recovery; C7; D2; D4; D8; L1 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://hdl.handle.net/10.1007/s11149-015-9273-3 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:regeco:v:47:y:2015:i:3:p:219-238

Ordering information: This journal article can be ordered from
http://www.springer. ... on/journal/11149/PS2

DOI: 10.1007/s11149-015-9273-3

Access Statistics for this article

Journal of Regulatory Economics is currently edited by Menaham Spiegel

More articles in Journal of Regulatory Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:regeco:v:47:y:2015:i:3:p:219-238